Alert archive / Nebraska / Wind Advisories in 2011
Wind Advisory 11, NWS Hastings, NE
NWS Hastings, NE issued this wind advisory at May 17, 2011, 3:46 AM CDT for 8 counties in Nebraska; 4 counties in Kansas. It took effect at May 17, 2011, 10:00 AM CDT. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- May 17, 2011, 3:46 AM CDT (08:46 UTC)
- In effect from
- May 17, 2011, 10:00 AM CDT
- Expired
- May 17, 2011, 3:41 PM CDT
- In force
- 6 hr
- Issued by
- NWS Hastings, NE
Counties Osborne County, KS, Phillips County, KS, Rooks County, KS, Smith County, KS, Buffalo County, NE, Dawson County, NE, Franklin County, NE, Furnas County, NE, Gosper County, NE, Harlan County, NE, Kearney County, NE, Phelps County, NE
The radar
The Grand Island radar (KUEX), 75 km from the middle of the area, began a volume at 08:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 8.8 hours before the alert went out and 153 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2216 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 25 m²/s²
- 0-3 km storm-relative helicity
- 77 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
311 WWUS73 KGID 170846 NPWGID URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HASTINGS NE 346 AM CDT TUE MAY 17 2011 ...STRONG WINDS EXPECTED ACROSS THE AREA TODAY... .SOUTHEASTERLY WINDS OF 25 TO 35 MPH...ACCOMPANIED BY GUSTS TO NEAR 45 MPH AT TIMES...WILL DEVELOP BY MID TO LATE MORNING. THESE STRONG WINDS WILL THEN PERSIST THROUGH THE REMAINDER OF THE MORNING AND THROUGH THE AFTERNOON HOURS...BEFORE DIMINISHING EARLY THIS EVENING. KSZ005-006-017-018-NEZ060-061-072>074-082>084-171700- /O.NEW.KGID.WI.Y.0011.110517T1500Z-110518T0000Z/ PHILLIPS-SMITH-ROOKS-OSBORNE-DAWSON-BUFFALO-GOSPER-PHELPS-KEARNEY- FURNAS-HARLAN-FRANKLIN- INCLUDING THE CITIES OF...PHILLIPSBURG...SMITH CENTER... PLAINVILLE...STOCKTON...OSBORNE...LEXINGTON...KEARNEY...ELWOOD... HOLDREGE...MINDEN...BEAVER CITY...ALMA...FRANKLIN 346 AM CDT TUE MAY 17 2011 ...WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 7 PM CDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 7 PM CDT THIS EVENING. * SOUTHEASTERLY WINDS OF 25 TO 35 MPH...ACCOMPANIED BY GUSTS TO NEAR 45 MPH AT TIMES...ARE EXPECTED TODAY. * WINDS WILL INCREASE SUBSTANTIALLY BY MID TO LATE MORNING...WITH STRONG WINDS THEN EXPECTED THROUGH THE AFTERNOON AND EARLY EVENING HOURS. * LOOSE OUTDOOR ITEMS SUCH AS LAWN FURNITURE AND GARBAGE CONTAINERS SHOULD BE SECURED SO THEY ARE NOT BLOWN ABOUT BY THE STRONG WINDS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS BETWEEN 30 TO 39 MPH OR GUSTS BETWEEN 45 TO 57 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ BRYANT
2 follow-up statements
977 WWUS73 KGID 171505 NPWGID URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HASTINGS NE 1005 AM CDT TUE MAY 17 2011 KSZ005-006-017-018-NEZ060-061-072>074-082>084-180000- /O.CON.KGID.WI.Y.0011.000000T0000Z-110518T0000Z/ PHILLIPS-SMITH-ROOKS-OSBORNE-DAWSON-BUFFALO-GOSPER-PHELPS-KEARNEY- FURNAS-HARLAN-FRANKLIN- INCLUDING THE CITIES OF...PHILLIPSBURG...SMITH CENTER... PLAINVILLE...STOCKTON...OSBORNE...LEXINGTON...KEARNEY...ELWOOD... HOLDREGE...MINDEN...BEAVER CITY...ALMA...FRANKLIN 1005 AM CDT TUE MAY 17 2011 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING... * SOUTHEASTERLY WINDS OF 25 TO 35 MPH...ACCOMPANIED BY GUSTS TO NEAR 45 MPH AT TIMES...ARE EXPECTED TODAY. * WINDS WILL INCREASE INTO EARLY AFTERNOON...WITH THE STRONG WINDS THEN EXPECTED UNTIL EARLY EVENING. * LOOSE OUTDOOR ITEMS SUCH AS LAWN FURNITURE AND GARBAGE CONTAINERS SHOULD BE SECURED SO THEY ARE NOT BLOWN ABOUT BY THE STRONG WINDS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS BETWEEN 30 TO 39 MPH OR GUSTS BETWEEN 45 TO 57 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
815 WWUS73 KGID 172041 NPWGID URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HASTINGS NE 341 PM CDT TUE MAY 17 2011 KSZ005-006-017-018-NEZ060-061-072>074-082>084-172145- /O.CAN.KGID.WI.Y.0011.000000T0000Z-110518T0000Z/ PHILLIPS-SMITH-ROOKS-OSBORNE-DAWSON-BUFFALO-GOSPER-PHELPS-KEARNEY- FURNAS-HARLAN-FRANKLIN- INCLUDING THE CITIES OF...PHILLIPSBURG...SMITH CENTER... PLAINVILLE...STOCKTON...OSBORNE...LEXINGTON...KEARNEY...ELWOOD... HOLDREGE...MINDEN...BEAVER CITY...ALMA...FRANKLIN 341 PM CDT TUE MAY 17 2011 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN HASTINGS HAS CANCELLED THE WIND ADVISORY. * THOUGH IT WILL REMAIN WINDY LATE THIS AFTERNOON INTO THE EARLY EVENING..WIND SPEEDS ARE NO LONGER EXPECTED TO REACH ADVISORY LEVELS. THEREFORE...THE WIND ADVISORY HAS BEEN CANCELLED. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Hastings, NE wrote its last area forecast discussion before this wind advisory went out at May 17, 12:37 AM CDT, 3 hours 9 minutes earlier.
Area forecast discussion, May 17, 12:37 AM CDT, 3 hours 9 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE HASTINGS NE 1237 AM CDT TUE MAY 17 2011 .AVIATION...06Z KGRI TAF. PREVAILING VFR CONDS EXPECTED TO CONTINUE AT KGRI FOR THE NEXT 24 HOURS. MAIN CONCERN WILL BE INCREASING WINDS AT THE TAF SITE AFT 17/14Z...WHICH WILL LIKELY GUST TO NEAR 30 KTS OUT OF THE SE DURING THE AFTERNOON HOURS AS PRESSURE GRADIENT TIGHTENS ACROSS THE REGION. AT THE SAME TIME...HIGH CIRRUS ACROSS THE REGION THIS MORNING WILL LOWER AS WE GO THROUGH THE DAY...AND BROUGHT IN A VCSH AFT 18/04Z...AS WE WILL LIKELY SEE A BAND OF SHRAS AND TSRAS MOVE ACROSS THE CENTRAL PLAINS DURING THE OVERNIGHT HOURS TUESDAY NIGHT INTO WEDNESDAY MORNING. && PREV DISCUSSION... /ISSUED 314 PM CDT MON MAY 16 2011/ SHORT TERM...TONIGHT THROUGH TUESDAY NIGHT. FOCUS IS ON SOME MILDER TEMPERATURES...GUSTY WINDS TUESDAY AND INCREASING CHANCES FOR PCPN. NARROW UPPER RIDGING WAS IN PLACE ACROSS THE CENTRAL PLAINS TODAY IN BETWEEN UPPER TROUGHS ALONG THE WESTERN CONUS AND OHIO VALLEY REGIONS. NICE CONDITIONS HAVE SENT UP ACROSS OUR REGION WITH MODERATING TEMPS IN THE 60S THIS AFTERNOON AND WINDS TRANSITIONING SOUTHEASTERLY ON THE BACK SIDE OF A SFC RIDGE AXIS EAST OF THE MISSOURI RIVER. OVERALL DRY CONDITIONS ARE EXPECTED TONIGHT HOWEVER INCREASING SOUTHEASTERLY LLVL FLOW WILL DRAW SOME MOISTURE BACK INTO THE CENTRAL PLAINS REGION. THE LLVL JET IS PROGGED TO INCREASE NEAR 50KTS ACROSS WESTERN NEB AND KANSAS AND MODELS INDICATE INCREASING ISENTROPIC LIFT ON THE 305K SURFACE AND ALTHOUGH MAIN FOCUS IS TO OUR WEST...LIFT DOES EXTEND INTO OUR WESTERN CWA TOWARD MORNING. THE WRF...NAM AND RUC13 DO NOT DEVELOP PCPN TONIGHT HOWEVER GFS AND ECMWF SUGGEST POTENTIAL OF AN ISOLATED SHOWER AND SREF SUGGESTS A LOW POP CHC. GIVEN UNCERTAINTY AND LACK OF LLVL MOISTURE WILL MAINTAIN THE DRY FORECAST BUT CARRY A SILENT LOW POP FOR NOW. HEADING INTO TUESDAY...THE SURFACE GRADIENT TIGHTENS DURING THE DAY AS SURFACE LOW PRESSURE DEEPENS IN EASTERN COLORADO. MODEL FORECAST SOUNDINGS SUGGEST MIXING WILL NEAR H8 IN OUR WESTERN CWA TUESDAY AFTN WITH WINDS AT THE TOP OF THE LAYER BETWEEN 25KTS AND 29KTS. ATTM CONDITIONS LOOK TO BE WINDY AND SUB ADVISORY CRITERIA BUT WILL BE ONE TO WATCH. INCREASING CLOUD COVER DURING THE DAY WILL BE OFFSET SOME BY THE INCREASING WINDS AND HAVE KEPT HIGHS IN THE 65 TO 70 DEGREE RANGE. TUESDAY NIGHT...CHANCES FOR CONVECTION INCREASE AS SHORTWAVE ENERGY LIFTS FM THE BASE OF THE TROUGH ONTO THE CENTRAL PLAINS. ISENTROPIC LIFT INCREASES ON THE 305K SURFACE MAINLY AFTER MIDNIGHT AND CHCS FOR CONVECTION ARE LOOKING PRETTY DECENT. INSTABILITY IS MARGINAL AND HAVE KEPT THUNDER WORDING ISOLATED OVERALL BUT HAVE RAISED POPS TO LIKELY ACROSS OUR FAR NORTH WITH HIGH CHC POPS ACROSS THE WESTERN TWO THIRDS OF THE CWA. LONG TERM...WEDNESDAY THROUGH TUESDAY...INCREASING SOUTHEAST FLOW AND MOISTURE RETURN AHEAD OF AN APPROACHING UPPER LEVEL LOW PRESSURE IN THE ROCKIES WILL HELP PERSIST SHOWERS AND ISOLATED THUNDERSTORMS INTO THE DAY WEDNESDAY. THIS HAS BEEN PRETTY SOLID IN TERMS OF MODEL CONSISTENCY AND TIMING...SO HAVE INCREASED PRECIPITATION CHANCES DURING THE DAY WEDNESDAY TO LIKELY CATEGORY SOME AREAS....MAINLY WEST/NORTH. LOOKING FOR NON SEVERE CONVECTION...AND GENERALLY ISOLATED THUNDERSTORMS WITH MARGINAL MID LEVEL LAPSE RATES SUGGESTING LIMITED INSTABILITY TO WORK WITH. THIS PRECIPITATION SHOULD TAPER OFF SOME LATER IN THE DAY WEDNESDAY/WEDNESDAY NIGHT. THE NEXT ROUND OF THUNDERSTORMS HAS THE POTENTIAL TO BE STRONGER...BUT IT LARGELY DEPENDENT UPON ON THE LOCATION AND MOVEMENT EAST OF THE UPPER LEVEL LOW PRESSURE. THIS WILL LIKELY PUT A DRYLINE EAST INTO WESTERN KANSAS...POSSIBLY REACHING CENTRAL KANSAS LATER IN THE DAY THURSDAY. THIS COULD BE THE SPARK FOR THUNDERSTORMS...SOME OF WHICH MAY BE STRONG TO SEVERE. HOWEVER...IF THE LOW HANGS BACK A BIT...THE COVERAGE IN OUR AREA MAY BE MORE LIMITED. LOTS OF UNCERTAINTY BUT ALSO SOME CONFIDENCE IN THE RAIN FACTOR FOR AT LEAST PART OF THE DAY. LATEST CANADIAN AND GFS SUGGESTED DRY SLOT MAY BE A HUGE PLAYER FRIDAY...AS THE LOW TRIES TO LIFT FURTHER AND FURTHER NORTH. AGAIN...DEPENDING UPON HOW FAR NORTH THE LOW GOES...AND WHERE THE DRIER AIR PUNCHES EAST...FRIDAY MAY BE DRY...OR MAY BE WET. THUS THE MARGINAL NEAR 50 PERCENT CHANCES OF SHOWERS AND THUNDERSTORMS. THE RISK FOR THE PRECIPITATION DOES SETTLE DOWN BEYOND FRIDAY...AND IF THE LOW DOES END UP FURTHER NORTH ACROSS THE DAKOTAS...A WESTERLY FLOW IN OUR REGION WOULD SUGGEST DRIER CONDITIONS. KEPT ONLY LOW 20-30 PERCENT RISK FOR THE RAIN IN THE LATE PART OF THE FORECAST PERIOD. TEMPERATURES THROUGH THE PERIOD HOVER AROUND SEASONAL NORMALS DEPENDING UPON HOW MUCH CLOUD COVER/RAIN DEVELOPS. THEY MAY FAVOR JUST SLIGHT BELOW NORMAL...ESPECIALLY THROUGH FRIDAY IN SOME AREAS. AVIATION...18Z TAF. VFR CONDITIONS ARE EXPECTED THROUGH THE TAF PERIOD. ON THE BACK SIDE OF A SFC RIDGE AXIS...LIGHT AND VARIABLE WINDS INITIALLLY WILL TRANSITION TO THE SOUTHEAST THIS AFTERNOON. WINDS WILL REMAIN FM A SOUTHEASTERLY DIRECTION OVERNIGHT AND WILL INCREASE FURTHER ON TUESDAY IN A TIGHTENING SFC GRADIENT AS A LOW PRESSURE SYSTEM DEEPENS ALONG THE HIGH PLAINS. BY THE LATTER TAF HOURS ON TUESDAY...GUSTS OVER 20KTS ARE POSSIBLE. AFTER CLEAR SKIES TODAY...SCATTERED MID AND HIGH LEVEL CLOUDS ARE EXPECTED TUESDAY. && .GID WATCHES/WARNINGS/ADVISORIES... NE...NONE. KS...NONE. && AVIATION...ROSSI
Hazardous weather outlook, May 16, 3:31 PM CDT, 12 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE HASTINGS NE 331 PM CDT MON MAY 16 2011 KSZ005>007-017>019-NEZ039>041-046>049-060>064-072>077-082>087- 171200- PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-VALLEY-GREELEY-NANCE- SHERMAN-HOWARD-MERRICK-POLK-DAWSON-BUFFALO-HALL-HAMILTON-YORK- GOSPER-PHELPS-KEARNEY-ADAMS-CLAY-FILLMORE-FURNAS-HARLAN-FRANKLIN- WEBSTER-NUCKOLLS-THAYER- 331 PM CDT MON MAY 16 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL NEBRASKA AND PORTIONS OF NORTH CENTRAL KANSAS. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. SOUTHEASTERLY WINDS WILL INCREASE TO 25 TO 30 MPH AND GUST NEAR 40 MPH TUESDAY AFTERNOON. ISOLATED...NON SEVERE THUNDERSTORMS ARE POSSIBLE MAINLY AFTER MIDNIGHT TUESDAY NIGHT. THERE IS A CHANCE FOR ISOLATED THUNDERSTORMS WEDNESDAY...BUT THOSE STORMS SHOULD GENERALLY BE NON-SEVERE. ON THURSDAY AND FRIDAY...THE RISK FOR THUNDERSTORMS CONTINUES. ON BOTH THOSE DAYS...SOME OF THE THUNDERSTORMS MAY BE STRONG TO SEVERE DURING THE LATE AFTERNOON AND EARLY EVENING HOURS. A PRECISE AERIAL COVERAGE OF THE THUNDERSTORMS IS DIFFICULT TO PREDICT AT THIS POINT...AND WILL BE DEPENDENT UPON THE TIMING AND MOVEMENT OF AN UPPER LOW PRESSURE THROUGH THE CENTRAL ROCKIES. THUNDERSTORMS CHANCES LINGER ON SATURDAY...AND RETURN TO THE FORECAST AGAIN LATE SUNDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB PAGE: HTTP://WWW.WEATHER.GOV/HASTINGS (ALL LOWERCASE)
Nearby
Wind Advisories in Nebraska, 2011Wind Advisories in Kansas, 2011Every wind advisory in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.